Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Los Angeles, CA

August 3, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Aug 3, 2014, 7:10 PM PDT for Los Angeles County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 7:10 PM PDT (02:10 UTC)
Expired
Aug 3, 2014, 8:00 PM PDT
In force
50 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 48 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WGUS56 KLOX 040210
FFWLOX
CAC037-040300-
/O.NEW.KLOX.FF.W.0010.140804T0210Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
710 PM PDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE 

* FLASH FLOOD WARNING FOR...
  THE EASTERN SAN GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS OF THE SAN
  GABRIEL VALLEY

* UNTIL 800 PM PDT

* SHOWER COVERAGE AND INTENSITY HAS DECREASED AS OF 7 PM...BUT SIGNIFICANT
  RUNOFF WILL CONTINUE THROUGH 8 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT 
  BALDY AND FALLING SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
PEOPLE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 3419 11766 3411 11769 3410 11775 3418 11785
      3424 11790 3441 11791 3444 11765 3430 11764

$$

GOMBERG/KAPLAN
2 follow-up statements
458 
WGUS76 KLOX 040235
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
735 PM PDT SUN AUG 3 2014

CAC037-040300-
/O.CON.KLOX.FF.W.0010.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
735 PM PDT SUN AUG 3 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR THE 
EASTERN SAN GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS OF THE SAN 
GABRIEL VALLEY IN LOS ANGELES COUNTY...

AT 720 PM...SHOWER ACTIVITY CONTINUED TO DIMINISH IN COVERAGE AND INTENSITY
ACROSS THE WARNING AREA. HOWEVER...THE STRONG THUNDERSTORMS EARLIER THIS
AFTERNOON PRODUCED SIGNIFICANT RUNOFF THAT IS EXPECTED TO CONTINUE
TIL AROUND 8 PM. AN AUTOMATED RAIN GAUGE AT MOUNT BALDY REPORTED A STORM
TOTAL OF 4.68 INCHES TODAY WHILE A GAUGE AT SAN ANTONINO-SIERRA 
REPORTED 3.74 INCHES. MUCH OF THAT RAINFALL OCCURRED LATE THIS 
AFTERNOON...WHEN RAINFALL RATES IN EXCESS OF 3 INCHES PER HOUR WERE 
OBSERVED.

ANGELES NATIONAL FOREST OFFICIALS REPORTED NUMEROUS REPORTS OF FLASH 
FLOODING AND DEBRIS FLOWS THIS AFTERNOON ACROSS THE EASTERN SAN 
GABRIEL MOUNTAINS...WHICH INCLUDED HIGHWAY 39 AT CRYSTAL LAKE
ROAD AND MOUNT BALDY ROAD IN MOUNT BALDY. IN ADDITION...A FLASH
FLOOD AND DEBRIS FLOW WAS OBSERVED IN CATTLE CANYON AT EAST FORK 
ROAD...CAUSING A CAR TO GET CAUGHT...HOWEVER NO INJURIES WERE 
REPORTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
PEOPLE NEAR STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING 
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

&&

LAT...LON 3419 11766 3411 11769 3410 11775 3418 11785
      3424 11790 3441 11791 3444 11765 3430 11764

$$

GOMBERG/KAPLAN
938 
WGUS76 KLOX 040300
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
800 PM PDT SUN AUG 3 2014

CAC037-040306-
/O.EXP.KLOX.FF.W.0010.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
800 PM PDT SUN AUG 3 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM PDT FOR THE EASTERN
SAN GABRIEL MOUNTAINS IN LOS ANGELES COUNTY...

AT 755 PM...DOPPLER RADAR INDICATED THE AREAL COVERAGE AND INTENSITY
OF SHOWERS DECREASING ACROSS THE WARNING AREA...ALLOWING THE FLASH 
FLOOD WARNING TO EXPIRE. THERE IS STILL A SLIGHT CHANCE OF 
ADDITIONAL SHOWERS OR THUNDERSTORMS TONIGHT ACROSS THE LOS ANGELES 
COUNTY MOUNTAINS...WHICH COULD PRODUCE LOCALIZED HEAVY DOWNPOURS.

LAT...LON 3419 11766 3411 11769 3410 11775 3418 11785
      3424 11790 3441 11791 3444 11765 3430 11764

$$

GOMBERG/KAPLAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 5:15 PM PDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 3, 5:15 PM PDT, 1 hour 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
515 PM PDT SUN AUG 3 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN
IN SIGNIFICANT SUBTROPICAL MOISTURE INTO THE REGION TODAY BRINGING
SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. SOME STORMS
MAY PRODUCE HEAVY RAINFALL WITH FLASH FLOODING OVER THE LOS ANGELES
MOUNTAINS AND ANTELOPE VALLEY. THE ATMOSPHERE WILL BEGIN TO DRY OUT
ON MONDAY...WITH A RETURN OF NIGHT AND MORNING LOW CLOUDS ALONG THE
COAST AND NEAR NORMAL TEMPERATURES THROUGH MUCH OF THE WEEK.

&&

.SHORT TERM (TONIGHT-WED)...
UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR SAN DIEGO HAS DRAWN
UP A SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE INTO THE REGION
TODAY. GPS PRECIPITABLE WATER SENSORS STILL INDICATING VALUES RANGING
BETWEEN 1.7 AND 1.9 INCHES ACROSS LOS ANGELES AND VENTURA COUNTIES
THIS AFTERNOON. A BAND OF STRATIFORM RAIN CONTINUES TO PRODUCE SOME
LIGHT SHOWERS ACROSS MUCH OF VENTURA AND EASTERN SANTA BARBARA
COUNTIES. MEANWHILE...THUNDERSTORM DEVELOPMENT SO FAR THIS AFTERNOON
HAS BEEN CONFINED TO THE SAN BERNARDINO RANGE SOUTHWARD. THE
THUNDERSTORMS OVER THE MOUNTAINS OF RIVERSIDE AND SAN DIEGO COUNTIES
ALREADY HAVE A HISTORY OF PRODUCING HEAVY RAINFALL...SHOWING THE
POTENTIAL THAT LOOMS AHEAD FOR OUR AREA.

THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL CONTINUE TO BE THE
LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY...WHERE A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 8 PM. SO FAR...THERE HAS BEEN TOO MUCH
CLOUD COVERAGE ACROSS MUCH OF OUR FORECAST AREA TO PROVIDE
SUFFICIENT HEATING FOR NECESSARY INSTABILITY FOR THUNDERSTORMS.
HOWEVER...DURING THE PAST HOUR...SATELLITE IMAGERY SHOWING SOME
BETTER CLEARING ACROSS EASTERN LOS ANGELES COUNTY. THIS SHOULD HELP
TO DESTABILIZE THE ATMOSPHERE DURING THE NEXT FEW HOURS. NAM AND GFS
MODELS CAPTURE THIS IDEA...SHOWING BEST INSTABILITY TO BE FOCUSED
ACROSS EASTERN LOS ANGELES COUNTY THIS AFTERNOON AND EVENING. IN
ADDITION TO THE HIGH MOISTURE CONTENT THROUGH THE ENTIRE
ATMOSPHERE...SURFACE DEWPOINTS HAVE ALSO CLIMBED SIGNIFICANTLY TODAY
ACROSS THE SAN GABRIEL VALLEY WITH VALUES INTO THE LOWER TO MID 70S!

UPPER LEVEL WINDS EXPECTED TO BE LESS THAN 10 KNOTS ACROSS LOS
ANGELES COUNTY...SO ANY STORM DEVELOPMENT WILL BE SLOW
MOVING...WHICH WILL ENHANCE THE FLASH FLOOD POTENTIAL FOR THE LOS
ANGELES MOUNTAINS AND ANTELOPE VALLEY. RAINFALL RATES IN EXCESS
OF ONE INCH PER HOUR WILL BE POSSIBLE IN THESE AREAS WITH ANY
THUNDERSTORM DEVELOPMENT. LATEST GFS AND NAM CONTINUE TO FOCUS
HEAVIEST RAINFALL THREAT FOR THE EASTERN SAN GABRIELS AND EASTERN
ANTELOPE VALLEY THROUGH THE EVENING HOURS...WITH HIGH RESOLUTION WRF
PINPOINTING THIS AREA WITH HIGHER INTENSITY RAINFALL BETWEEN 3 PM
AND 8 PM. MAJOR ROADWAYS THAT WILL BE AT RISK FOR FLOODING LATER
INCLUDE HIGHWAY 2 IN THE SAN GABRIELS AND HIGHWAY 138 IN THE
ANTELOPE VALLEY. THE OTHER AREA TO WATCH CLOSELY THIS AFTERNOON WILL
BE THE SAN GABRIEL VALLEY...WITH 18Z NAM MODEL SOUNDINGS SHOWING
SOME INCREASED INSTABILITY/CAPE AND WEAK FLOW ALOFT.

DESPITE THE SIGNIFICANT CLOUD COVERAGE TODAY...MANY AREAS ARE SEEING
VERY WARM TEMPERATURES. OFFSHORE FLOW HAS DEVELOPED ACROSS MUCH OF
LOS ANGELES AND VENTURA COUNTIES TODAY...WITH LAX-DAGGETT GRADIENT
INCREASING ITS OFFSHORE COMPONENT THROUGH THE DAY (CURRENTLY AT -2.2
MB). OFFSHORE WINDS HAVE GUSTED BETWEEN 35 AND 45 MPH IN THE
MOUNTAINS...WITH SOME GUSTS IN THE 25 TO 35 MPH RANGE IN THE VALLEYS.
THIS OFFSHORE FLOW IS VERY UNUSUAL IN AUGUST AND HAS CAUSED SOME
TEMPERATURES TO SOAR ABOVE 90 DEGREES TODAY IN THE VALLEYS. AREAS
WHERE OFFSHORE WINDS DEVELOPED HAVE SEEN DEWPOINTS IN THE 50S AND
60S...BUT THE SAN GABRIEL VALLEY (WHICH HAS BEEN MOSTLY PROTECTED
FROM THE OFFSHORE WINDS) HAS SEEN VERY MOIST CONDITIONS WITH
DEWPOINTS CLIMBING INTO THE 70S. THIS INCREASED HUMIDITY IS ADDING
TO THE HEAT DISCOMFORT ACROSS THE SOUTHLAND TODAY.

THE ATMOSPHERE IS EXPECTED TO DRY OUT OVERNIGHT...WITH A RETURN OF
SOME LOWER LEVEL CLOUDS OVERNIGHT INTO MONDAY MORNING. EVEN DRIER
AIR WILL MOVE INTO THE REGION ON MONDAY AS WESTERLY FLOW ALOFT
RETURNS TO SOUTHERN CALIFORNIA. A MORE TYPICAL NIGHT AND MORNING LOW
CLOUD AND FOG REGIME WILL ESTABLISH ALONG COASTAL AREAS TUESDAY INTO
WEDNESDAY...WITH TEMPERATURES NEAR NORMAL.

.LONG TERM (THU-SUN)...
LONG RANGE COMPUTER MODELS CONTINUE TO AGREE THAT A COOLER THAN
NORMAL PATTERN WILL SHAPE UP FOR THE LATTER PART OF THE WEEK INTO
NEXT WEEKEND. THIS IN DUE TO A BAGGY UPPER LEVEL TROUGH OVER THE
WEST COAST THAT WILL LIKELY ALLOW FOR LOW CLOUDS AND FOG TO SPREAD
INTO THE VALLEYS. NO THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
EXTENDED PERIOD.

&&

.AVIATION...04/0010Z...MODERATE TO HIGH CONFIDENCE IN THE 00Z TAFS.
GENERALLY HI CONFIDENCE FOR TAFS AT KSBP AND KSMX WITH LOW CLOUDS
AND LIFR/IFR CONDITIONS EXPECTED LATER TONIGHT INTO MON MORNING.
THERE IS MODERATE CONFIDENCE IN THE TAFS AT KSBA...KOXR...KLAX...
KLGB...KBUR AND KVNY DUE TO UNCERTAINTIES WITH TIMING AND EXTENT OF
LOW CLOUDS AND IFR/MVFR CONDITIONS LATER TONIGHT AND MON MORNING TO
EARLY AFTERNOON. THE LOW CLOUDS MAY BE INTERMITTENT AT TIMES...AND
THERE IS A 30 PERCENT CHANCE THEY MAY NOT DEVELOP AT ALL AT KSBA.
ALSO...TIMING OF ANY LOW CLOUDS MAY BE OFF PLUS/MINUS AN HOUR OR
TWO. THERE IS HI CONFIDENCE IN THE TAF AT KPRB WITH VFR CONDITIONS
EXPECTED THRU MON. FOR KPMD AND KWJF...THERE IS GENERALLY HI
CONFIDENCE IN THE 00Z TAF WITH VFR CONDITIONS EXPECTED THRU MON...
ALTHO THERE IS A 20 PERCENT CHANCE OF MVFR CIGS AT TIMES EARLY THIS
EVENING...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. IN
ADDITION...GUSTY SW WINDS WILL AFFECT KPMD AND KWJF MON AFTERNOON.

KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO
UNCERTAINTIES WITH LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS LATE
TONIGHT AND MON MORNING. THE LOW CLOUDS MAY BE INTERMITTENT AT
TIMES...AND THE TIMING OF ANY LOW CLOUDS MAY BE OFF PLUS/MINUS AN
HOUR OR TWO. OTHERWISE....VFR CONDITIONS CAN BE EXPECTED MOST OF
TONIGHT AND AGAIN MON AFTERNOON AND EVENING.

KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO
UNCERTAINTIES WITH LOW CLOUD DEVELOPMENT AND MVFR CONDITIONS MON
MORNING. THE LOW CLOUDS MAY BE INTERMITTENT AT TIMES...AND THE
TIMING OF ANY LOW CLOUDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO.
OTHERWISE....VFR CONDITIONS CAN BE EXPECTED TONIGHT AND AGAIN MON
AFTERNOON.

&&

.MARINE...03/300 PM PDT

NO MARINE ISSUES TODAY...EXCEPT FOR SLIGHT CHANCE FOR THUNDERSTORMS
THROUGH THIS AFTERNOON ACROSS COASTAL WATERS S OF POINT CONCEPTION.
GENERAL OUTLOOK OVER THE NEXT FEW DAYS WILL CONTINUE BE LIGHT TO
LOCALLY MODERATE NW FLOW ACROSS THE OUTER WATERS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (SEE LAXFFALOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...GOMBERG
AVIATION...SIRARD
MARINE...CK
SYNOPSIS...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 2:00 PM PDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SUN AUG 3 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-041300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
200 PM PDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT
THE THREAT OF THUNDERSTORMS WILL NOW BE CONFINED TO LOS ANGELES COUNTY
AND THE ADJACENT COASTAL WATERS THROUGH THIS EVENING...WITH ISOLATED
LIGHT SHOWERS CONTINUING ACROSS VENTURA COUNTY. THE GREATEST THREAT OF
THUNDERSTORMS WILL BE IN THE LOS ANGELES COUNTY MOUNTAINS AND
ANTELOPE VALLEY. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS
DUE TO THE POTENTIAL FOR HEAVY RAIN AND SLOW STORM MOVEMENT.
THE THREAT OF THUNDERSTORMS WILL DIMINISH OVERNIGHT.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GOMBERG

In the hours before

Special weather statement, Aug 3, 3:27 PM PDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
327 PM PDT SUN AUG 3 2014

CAZ054-059-548-032330-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA
MONICA RANGE CA-LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
327 PM PDT SUN AUG 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE SAN GABRIEL MOUNTAINS IN
EASTERN LOS ANGELES COUNTY UNTIL 430 PM PDT...

AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MOUNT WILSON...OR 14 MILES
NORTHEAST OF SIERRA MADRE.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...FALLING SPRINGS...MOUNT BALDY...AND
  RURAL MOUNTAIN ROADS AROUND HIGHWAY 2.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3427 11765 3424 11765 3424 11766 3414 11768
      3413 11769 3417 11801 3443 11812 3447 11765
      3427 11764
TIME...MOT...LOC 2224Z 145DEG 2KT 3432 11790

KAPLAN/GOMBERG

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:04 PM PDTFlash Flood WarningLOXLos Angeles116 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.